MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
A patient's husband initially reported that his wife received a symfony lens implant in each eye and has experienced halos and glare and has completely lost her vision over time.Through follow up additional information was provided.The patient¿s first eye was implanted around (b)(6) and the second eye was done around (b)(6) timeframe.For the first 2 weeks, her vision was perfect near and far, however, after 2 weeks her vision drastically deteriorated and became very blurry.She could not drive at night or read and she does not want to wear glasses.She will drive during the day only to familiar places.Her left eye is better than her right.The patient saw her two and half weeks ago, and the doctor said her vision improved somewhat and that her eye is healing.The doctor gave her glasses to help her with her near vision, however, it hurts her eyes and strains them and are uncomfortable.The patient sought a second and third opinion to see what her options are and was given conflicting information.One doctor said she could switch to a monofocal lens and another doctor stated not to take the lens out and to give it more time to heal.For now, she will wait for her eye to heal even more.This report will capture the lens implanted in the left eye and a separate report will be filed for the right eye.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6769929
Report Number9614546-2017-00708
Device Sequence Number13673292
Product Code POE
UDI-Device Identifier05050474605848
UDI-Public(01)05050474605848(17)211102
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,other,user facility
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/02/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U225
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/06/2017
Supplement Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;